Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 107, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 9, 2014, 3:32 PM MDT for Laramie County, Wyoming. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2014, 3:32 PM MDT (21:32 UTC)
- Expired
- Jul 9, 2014, 4:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 11:18 AM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 9, 11:18 AM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1118 AM MDT WED JUL 9 2014 .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 440 AM MDT WED JUL 9 2014 PRETTY QUIET NIGHT WITH JUST SOME SCT MIDLVL CLOUDS PASSING ACROSS THE REGION. THE MONSOONAL RIDGE IS LOCATED NEAR THE FOUR CORNERS REGION WITH THE BEST SUBTROPICAL MOISTURE ACROSS ARIZONA AND NEVADA. STORM CHANCES THIS AFTN WILL BE BETTER THAN YESTERDAY BUT NOT AS GOOD AS THE FOLLOWING DAYS (THURS AND FRI). SFC WINDS WILL BE SOUTH-TO-SOUTHEAST THIS AFTN ACROSS THE PLAINS WITH GOOD LLVL MOISTURE...ESPECIALLY OVER THE NEBRASKA PANHANDLE WHERE DEWPOINTS WILL BE IN THE 55-60F RANGE. THIS RESULTS IN LI VALUES AROUND -5C ACROSS THE PANHANDLE. A WEAK SHORTWAVE MOVING OVER THE NORTHERN PLAINS DURING THE AFTN WILL SERVE TO STRENGTHEN THE FLOW ALOFT SUCH THAT BULK SHEAR WILL BE 40-45 KTS. WITH THESE CONVECTIVE PARAMETERS...A BIT CONCERNED ABOUT A STRONG TO SVR STORM IN THE PANHANDLE. SPC HAS THE DAY1 SLIGHT RISK GRAZING CHEYENNE COUNTY BUT MAINLY TO THE SOUTHEAST OF THE CWA. THINKING THAT COVERAGE OF STORMS WILL BE ISOLATED DUE TO RISING HEIGHTS ALOFT OVER THE COURSE OF THE DAY. MIDLVL RIDGE SHIFTS EASTWARD INTO NEW MEXICO ON THURS. THIS MOVEMENT CAUSES THE MIDLVL FLOW TO HAVE A MORE WEST TO SOUTHWEST COMPONENT WITH INCREASING SUBTROPICAL MOISTURE. IT IS THE MOISTURE PLUME CURRENTLY OVER NEVADA THAT PUSHES ACROSS THE CWA ON THURS AFTN. THE GFS SHOWS PW VALUES RISING TO AROUND 1 INCH EVEN FOR AREAS TO THE WEST OF THE LARAMIE RANGE...SO HAVE MORE OF A SCT COVERAGE OF STORMS. MIDLVL FLOW IS WEAKER ON THURS AND COMBINED WITH LESS SFC INSTABILITY...THE SVR RISK IS QUITE SMALL. THE MODELS CONTINUE TO INDICATE THAT FRI SHOULD SEE THE GREATEST COVERAGE OF STORMS. PW VALUES RISE FURTHER WITH MOST LOCATIONS AT 1-1.3 INCHES. IN ADDITION...A WEAK COOL FRONT/SFC BOUNDARY WILL MOVE OVER THE PLAINS IN THE MORNING WITH LLVL WINDS BECOMING INCREASING EASTERLY AND UPSLOPE. HEAVY RAIN WILL PROBABLY BE THE PRIMARY THREAT WITH THE STORMS ON FRI...ALTHOUGH SMALL HAIL WILL BE POSSIBLE ALSO. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 440 AM MDT WED JUL 9 2014 AN INCREASINGLY ACTIVE PERIOD TAKING SHAPE FOR THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK. THE SRN PLAINS HIGH PRESSURE WILL RETROGRADE WEST TOWARDS THE FOUR CORNERS/GREAT BASIN BY EARLY NEXT WEEK. A SERIES OF SHORTWAVES WILL ROTATE AROUND ITS PERIPHERY AND INTERACT WITH A FAIRLY PERSISTENT INSTABILITY AXIS THAT WILL EXIST ALONG THE FRONT RANGE. MEDIUM RANGE GUIDANCE ARE CONSISTENT IN MOVING THE FIRST SHORTWAVE AND ASSOCIATED WK FRONT THRU THE REGION ON SATURDAY. NORTHEASTERLY UPSLOPE FLOW WILL FOLLOW IN THE LLVLS AIDING CONVECTIVE COVERAGE. MODELS ALSO SHOW THE RRQ OF A H3 JET STREAK SAGGING SOUTH LATE IN THE DAY...WHICH WILL ELEVATE DEEP LAYER SHEAR TO AROUND 40 KNOTS. WOULD SUSPECT AT A MINIMUM A FEW STRONG STORMS ON SATURDAY...WHICH PERHAPS SOME MARGINALLY SEVERE ACTIVITY. CONVECTION WILL LIKELY BECOME ELEVATED AND LINGER SATURDAY NIGHT AND SUNDAY MORNING AS WELL. CONVECTIVE COVERAGE LOOKS A BIT LESS ON SUNDAY...BUT STILL CANT RULE IT OUT GIVEN ACTIVE NORTHWEST FLOW. HIGH PRESSURE CENTER WILL RE-ESTABLISH ITSELF NR THE FOUR CORNERS/ GREAT BASIN MON-TUE. NORTHWEST FLOW WILL BE THE RESULT...ALLOWING FOR A STRONGER FROPA SOMETIME ON MONDAY. THE ECMWF IS THE QUICKEST IN DRIVING IT THRU DURING THE DAYTIME HOURS...WHILE THE GFS HOLDS IT BACK UNTIL MONDAY NIGHT. IN EITHER CASE...CONVECTIVE CHANCES WILL INCREASE AGAIN FOR BOTH MONDAY/TUESDAY. SHOWER/THUNDERSTORM COVERAGE AND ORGANIZATION WILL AGAIN BE AIDED BY THE RRQ OF A H3 JET STREAK DIVING INTO THE CENTER OF THE COUNTRY. HAVE COOLED TEMPERATURES SOME FOR TUE AND WED...BUT STILL LIKELY NOT ENOUGH IF THE STRONGER FROPA IS REALIZED. WEDNESDAY LOOKS TO TURN A BIT DRIER...BUT STEERED THE FORECAST TOWARD CLIMATOLOGY GIVEN TIMING UNCERTAINTIES AT THE FAR RANGES OF THE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING) ISSUED AT 1118 AM MDT WED JUL 9 2014 VFR EXPECTED OVERALL THROUGH THE PERIOD WITH WNW FLOW ALOFT OVER THE REGION. A FEW SHOWERS OR TSTMS MAY DEVELOP THIS AFTERNOON THEN END THIS EVENING. && .FIRE WEATHER... ISSUED AT 440 AM MDT WED JUL 9 2014 MINIMAL FIRE WEATHER CONCERNS THROUGH FRIDAY. HUMIDITY VALUES THIS AFTERNOON WILL BE IN THE 15-20 PERCENT RANGE FOR AREAS TO THE WEST OF THE LARAMIE RANGE...HOWEVER WIND GUSTS WILL GENERALLY BE BELOW 20 MPH. ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. MOISTURE WILL INCREASE ON THURSDAY AND FRIDAY AND MINIMUM HUMIDITY VALUES WILL RISE TO ABOVE 25 PERCENT. THE INCREASE IN MOISTURE WILL RESULT IN A MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS ON THESE DAYS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...FINCH LONG TERM...HAHN AVIATION...RE FIRE WEATHER...FINCH
Hazardous weather outlook, Jul 9, 4:47 AM MDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 447 AM MDT WED JUL 9 2014 WYZ101>119-101100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 447 AM MDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING. A FEW STORMS EAST OF THE LARAMIE RANGE MAY PRODUCE GUSTY WINDS AND SMALL HAIL. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST ON THURSDAY THROUGH TUESDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-101100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 447 AM MDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY BECOME STRONG TO MARGINALLY SEVERE CONTAINING HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST ON THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS MAY BECOME STRONG THURSDAY AND FRIDAY CONTAINING SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 9, 3:16 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 316 PM MDT WED JUL 9 2014 WYZ118-119-092200- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY- 316 PM MDT WED JUL 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE COUNTY UNTIL 400 PM MDT... AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF HILLSDALE...OR 18 MILES NORTHEAST OF CHEYENNE...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... HILLSDALE AROUND 350 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 371 AND 392. WHEN THUNDER ROARS...MOVE INDOORS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4113 10422 4104 10462 4142 10470 4148 10450 TIME...MOT...LOC 2116Z 337DEG 17KT 4135 10459 RUBIN
Special weather statement, Jul 9, 3:28 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 328 PM MDT WED JUL 9 2014 WYZ118-119-092215- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY- 328 PM MDT WED JUL 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE COUNTY UNTIL 415 PM MDT... AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF GUN BARREL...OR 25 MILES NORTHEAST OF CHEYENNE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... ALBIN AROUND 405 PM MDT. WHEN THUNDER ROARS...MOVE INDOORS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4144 10406 4120 10406 4124 10430 4143 10446 TIME...MOT...LOC 2128Z 278DEG 21KT 4138 10440 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:16 PM MDT | Special Weather Statement | CYS | Laramie | 44 min |
| Jul 9, 3:28 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jul 9, 4:11 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 64 min |
| Jul 9, 4:43 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jul 9, 5:24 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Jul 9, 5:32 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 29 min |
| Jul 9, 4:29 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 53 min |
| Jul 9, 5:26 PM MDT | Special Weather Statement | CYS | Kimball | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.